Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 388, NWS Midland/Odessa, TX

June 15, 2007Terrell County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 15, 2007, 5:55 PM CDT for Terrell County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2007, 5:55 PM CDT (22:55 UTC)
Expired
Jun 15, 2007, 6:25 PM CDT
In force
30 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 186 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1995 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1995 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 152255
SVRMAF
TXC443-160000-
/O.NEW.KMAF.SV.W.0388.070615T2255Z-070616T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
555 PM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL TERRELL COUNTY IN SOUTHWEST TEXAS...

* UNTIL 700 PM CDT

* AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES NORTH OF SANDERSON...MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  SANDERSON...
  U.S. HIGHWAY 285 NORTH OF SANDERSON...
  AND PORTIONS OF FARM TO MARKET 2400...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.

LAT...LON 3029 10211 3011 10242 3028 10250 3028 10237
      3040 10237

$$
1 follow-up statement
000 
WWUS54 KMAF 152325
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
625 PM CDT FRI JUN 15 2007

TXC443-152335-
/O.CAN.KMAF.SV.W.0388.000000T0000Z-070616T0000Z/
TERRELL TX-
625 PM CDT FRI JUN 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TERRELL COUNTY IS
CANCELLED...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.

LAT...LON 3029 10211 3011 10242 3028 10250 3028 10237
      3040 10237

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:17 PM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jun 15, 2:17 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
217 PM CDT FRI JUN 15 2007

.DISCUSSION...
UPPER LOW OVER SOUTHWESTERN OKLAHOMA WILL MEANDER ALONG THE TEXAS
OKLAHOMA BORDER THROUGH THE SHORT TERM.  UPPER LEVEL SHORTWAVES
ROTATING AROUND THE LOW WILL MOVE ACROSS THE CWA IN NORTHWESTERLY
FLOW ALOFT TONIGHT.  AT THE SURFACE...OUTFLOW BOUNDARIES FROM THE
CONVECTION THIS MORNING WILL STRETCH ACROSS THE CWA WITH THE
STRONGEST BOUNDARY EXTENDING ACROSS THE SOUTHERN PERMIAN BASIN INTO
THE UPPER TRANS PECOS REGION. OTHER BOUNDARIES STRETCHED ACROSS THE
NORTHERN PERMIAN BASIN.

THUNDERSTORM ACTIVITY IS EXPECTED TO FIRE OVER THE AREA TONIGHT AS
THE NEXT UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA.  FEEL THE
STRONGEST CONVECTION WILL BE SOUTH OF THE BOUNDARY OVER THE SOUTHERN
PERMIAN BASIN.  WITH LAPSE RATES IN EXCESS OF 8 DEG C/KM AND DEEP
SHEAR VECTORS OF 40 TO 45 KTS WILL INCLUDE A MENTION OF SEVERE
THUNDERSTORMS SOUTH OF A LINE FROM GARDEN CITY TO WINK.  NORTH OF
THAT LINE...LAPSE RATES AND SHEAR VECTORS ARE LOWER...SO WILL LEAVE
SEVERE WORDING OUT OF THE FORECAST.

TEMPERATURES TONIGHT WILL BE MILD WITH MOST READINGS IN THE 60S AND
70S.  A FEW READINGS IN THE 50S CAN BE EXPECTED IN THE HIGHER
ELEVATIONS.

A CUTOFF LOW WILL CONTINUE TO DICTATE MOST OF THE WEATHER THROUGH
THE WEEKEND AS IT IS PROGGED TO SPIN OVER CENTRAL/NORTH CENTRAL
TEXAS DURING THAT TIME.  AS SHORTWAVE TROUGHS ROTATE AROUND THIS
UPPER LOW A CONTINUATION OF THUNDERSTORMS APPEARS LIKELY OVER A GOOD
DEAL OF THE AREA.  ON SUNDAY AND MONDAY...A SHORTWAVE TROUGH WILL
TRAVERSE THE NORTHERN CONUS.  IT APPEARS THE MEDIUM RANGE MODELS
HAVE BACKED OFF ON THE AMPLITUDE OF THIS UPPER TROUGH...BUT IT WILL
STILL OPEN SAID CUTOFF LOW AND AID A EAST/NORTHEASTWARD MOVEMENT
AWAY FROM THE AREA.  THEREAFTER...AN UPPER RIDGE IS PROGGED TO BUILD
OVER THE REGION...WITH THE ONLY CAVEAT BEING A FRONTAL BOUNDARY
POSSIBLY SLIPPING INTO THE NORTHERN CWA TUESDAY.

WILL CONTINUE WITH A CHANCE OF RAIN OVER THE EASTERN ZONES SUNDAY AS
ANOTHER ROUND OF THUNDERSTORMS APPEARS IN THE OFFING.  ANOTHER
BOUGHT OF LATE NIGHT CONVECTION COULD AFFECT THE WESTERN LOW ROLLING
PLAINS AND EASTERN PERMIAN BASIN...SO BUMP POPS UP THERE.  THE
HIGHER TERRAIN...ALONG AND WEST OF THE PECOS RIVER...MAY BE THE MAIN
FOCUS SUNDAY AFTERNOON THOUGH AS UPSLOPE FLOW COMBINES WITH
INSTABILITY AND MID LEVEL SUPPORT FROM A PASSING SHORTWAVE TROUGH
AROUND MAX HEATING.  THE BEST SHEAR AND INSTABILITY WILL BE OVER THE
SOUTHERN HALF OF THE CWA...SO THINK THE BEST SEVERE THREAT WILL
PREVAIL THERE.  HOWEVER...DUE TO THE CLOSE PROXIMITY OF THE UPPER
LOW...EAST AND NORTHEASTERN PORTIONS OF THE CWA COULD SEE SEVERE
STORMS TOO.  STORMS SHOULD WEAKEN WITH THE LOSS OF HEATING.
THUNDERSTORMS LOOK TO BE A LITTLE MORE SCARCE SUNDAY AS THE UPPER
LOW BEGINS TO PULL SLOWLY AWAY.  ALTHOUGH INSTABILITY WILL BE
LESS...DUE TO SLIGHTLY DRIER AIR OVER THE REGION...AND SHEAR
LESS...DUE TO THE UPPER LOW PULLING AWAY...A FEW MORE SEVERE STORMS
WILL PROBABLY DEVELOP.  WILL MENTION BOTH DAYS IN THE HWO...ALONG
WITH LOCALLY HEAVY RAINFALL PARTICULARLY ON SATURDAY.

AN UPPER RIDGE WILL BEGIN TO BUILD OVER THE AREA SUNDAY NIGHT AND
MONDAY...SO WILL BE GOING WITH LOWER POPS AND WARMER TEMPERATURES
AREAWIDE.  A COLD FRONT LOOKS LIKE IT MAY BE POSTPONED UNTIL LATER
NEXT WEEK AS MEDIUM RANGE MODELS STRUGGLE WITH THE AMPLITUDE AND
SPEED OF AN UPPER TROUGH THAT TRAVERSES THE NORTHERN CONUS.  AT
FIRST THOUGHT A COLD FRONT MAY SLIP INTO THE AREA TUESDAY...BUT IT
NOW APPEARS THE FRONT MAY ARRIVE EN FORCE THURSDAY AS THE UPPER
TROUGH PASSES EAST...WELL NORTH OF THE AREA WEDNESDAY NIGHT/
THURSDAY.  HAVE ADJUSTED TEMPERATURES FOR THIS SCENARIO...AND LIKELY
WILL HAVE TO ADJUST POPS ACCORDING TO SUBSEQUENT MODEL RUNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              66  83  65  86  /  40  40  30  20
CARLSBAD NM                67  92  66  94  /  20  20  20  10
DRYDEN TX                  71  91  69  93  /  40  20  30  20
FORT STOCKTON TX           69  90  68  93  /  30  20  20  20
GUADALUPE PASS TX          64  88  63  91  /  20  30  20  10
HOBBS NM                   66  90  65  91  /  20  20  20  20
MARFA TX                   59  85  58  87  /  20  30  20  10
MIDLAND INTL AIRPORT TX    65  85  66  88  /  30  30  20  20
ODESSA TX                  65  86  66  89  /  30  30  20  20
WINK TX                    70  93  70  96  /  30  20  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

54/67
Hazardous weather outlook, Jun 15, 1:37 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
137 PM CDT FRI JUN 15 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-161845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
137 PM CDT FRI JUN 15 2007 /1237 PM MDT FRI JUN 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT
ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME OF
THESE STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHERN
PERMIAN BASIN...STOCKTON PLATEAU...BIG BEND...AND TRANS PECOS
REGIONS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS
WITH THESE STORMS WITH LOCALLY HEAVY RAINFALL ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH THE
WEEKEND ACROSS MOST OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO.
SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING...
ESPECIALLY ALONG THE PECOS RIVER.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 15, 3:30 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
330 PM CDT FRI JUN 15 2007

TXZ074-081-152130-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-
330 PM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN BREWSTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF ALPINE AT 330 PM
CDT...MOVING SOUTHEAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jun 15, 4:23 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 PM CDT FRI JUN 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             ALPINE                  30.36N 103.67W
06/15/2007  E0.75 INCH       BREWSTER           TX   PUBLIC

0412 PM     HAIL             ALPINE                  30.36N 103.67W
06/15/2007  E0.75 INCH       BREWSTER           TX   LAW ENFORCEMENT

            REPORTED BY ALPINE POLICE DEPARTMENT.

&&

EPLATT
Special weather statement, Jun 15, 4:27 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
427 PM CDT FRI JUN 15 2007

TXZ075-082-152230-
PECOS-TERRELL-
427 PM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL TERRELL AND SOUTH
CENTRAL PECOS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER SOUTH CENTRAL PECOS COUNTY AT
427 PM CDT...MOVING EAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:43 AM CDTFlash Flood WarningMAFHoward3 hr
Jun 15, 7:56 AM CDTSevere Thunderstorm WarningMAFMartin34 min
Jun 15, 8:54 AM CDTSevere Thunderstorm WarningMAFGlasscock36 min
Jun 15, 3:49 PM CDTSevere Thunderstorm WarningMAFBrewster41 min
Jun 15, 5:38 PM CDTSevere Thunderstorm WarningMAFPecos37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.